Food and Atripla
Mar 29, 2008
Dear Doctor Bob:
I just started my medication with Atripla 5 days ago. The toughest days in my life are almost over. I would like ask you following questions:
1) I know Atripla should be taken with empty stomach. Can you please tell me how many hours later after a meal I should take it?
2) I also would like to take it as the first thing in the morning. As such, how many hours later after taking it I could have some food? I have no side effect so far, just feel fuzzy sometimes.
Ive learnt so much from you in dealing with HIV, but most importantly Ive learnt so much from you as a wonderful person. One of my goals now is to stand up as quickly as possible so that I could help other in need as you are doing. I believe I can make it.
Best regards Mark
Response from Dr. Frascino
Generally speaking, "on an empty stomach" means you should take the medication one hour before or two hours after eating.
Most folks on Atripla prefer to take it at bedtime to minimize common side effects associated with this medication. These side effects include dizziness, drowsiness and difficulty concentrating. These effects plus unusual vivid dreams and difficulty sleeping are related to the Sustiva component of Atripla. Often these side effects lessen considerably during the first six to eight weeks of treatment.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Runny Nose After Vaginal Sex With Condom Does It Mean I Have HIV
- Tingling In Feet After Kissing Cold Sore Worried I Have HIV
- White Tongue After Drinking Water Worried I Have HIV
- Prickling Tingle Symptoms In Vagina
- Can A Person Have Both Hsv1 And Hsv2?
- Can Rubbing Cocks Together Transmit HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.